MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSCANTO IVD 10 COLOR CONFIGURATION; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSCANTO IVD 10 COLOR CONFIGURATION; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using facscanto ivd 10 color configuration leaked.There was no user impact.The following information was provided by the initial reporter: leak below the fluidics carriage.We don't know where it came from but this morning there was a strange noise.Was the leak contained within the instrument? no.Was the leak in a customer accessible location? no.What was the fluid that leaked? sheath.If so was there leaked fluid in under pressure? yes.What is the source of leak -- waste line or non-waste line? non waste line.If waste line, whether it is mixed with bleach or contamination? no.Was the customer exposed to blood or bodily fluids? no.Was there any physical harm to the customer as a result of the leak? no.Solution comments: the replacement of the fitting + tubing solved the problem.
 
Additional Manufacturer Narrative
H6: investigation summary : scope of issue: the scope of issue is only limited to facscanto ivd 10 color configuration, part # 657338 and serial # (b)(6).Problem statement: customer reported a complaint on the spray of fluid under pressure, not contained within the instrument.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from (b)(6).Complaint trend: there are 3 complaints related to the issue of a spray of fluid not contained within the instrument; date range from (b)(6).Manufacturing device history record (dhr) review: dhr part # 657338, serial # (b)(6), file #(b)(6), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the spray of fluid not contained within the instrument was due to a worn pump fitting.The customer had initially reported that there was a leakage and strange noise coming from somewhere in the fluidics carriage.The fse(field service engineer) confirmed the issue and located the leakage of facsflow from back of the fluidics cart.The fse replaced the facsflow pump fitting (pn 64216007) from stock inventory, replaced the pump¿s tubing, and checked that these parts were properly secured.After the repairs the instrument was tested and confirmed to be functioning as expected.There were no parts requested for evaluation as the replaced parts are not returnable and were discarded.While there was a spray of fluid not contained within the instrument, it was not to a degree to significantly increase the risk of contact with the customer.Additionally, the fluid that leaked was sheath fluid and did not come in contact with the customer or bd personnel.Although patient samples were being used, the results captured were not used for any diagnosis due to the leakage so no patients were harmed.The safety risk is limited, s2, and there was no impact to customer health or safety.Service max review: review of related work order #: (b)(4), case # (b)(4).Install date: (b)(6)2014.Defective part number: n/a.Work order notes: subject / reported: 657338 - facscanto ivd 10 - leak at carriage level problem description: leak below the fluidics carriage.We don't know where it came from but this morning there was a strange noise.Work performed: confirmed fault, presence of facsflow at the rear of the fluidics cart.-> replacement of the fitting 1 / 4-28 of the facsflow pump outlet in overstock (ref: (b)(4))+ replacement of the associated tubing.Tightness check ok.Ball passage cst lot: 70757 ok.Controller in accordance with use.Cause: hs pump outlet fitting.Solution: the replacement of the fitting + tubing solved the problem.Returned sample evaluation: a return sample was not requested because the replaced part is not returnable and was discarded.Risk analysis: risk management file part # 335860-08ra, rev.08/vers.A, bd facscanto fluidics risk analysis was reviewed.No new hazards have been identified and the current mitigation is sufficient.The severity rating in this file is ¿8¿ based on the previous scale rating.This rating is equivalent to ¿s2¿ in sop6078-02 rev.12/vers.J, whereby the leakage was obvious or indicated by additional (warning) information and hence the impact to the customer is negligible to none.The current mitigations are adequate with rpn under acceptable range.Hazard(s) identified? ¿yes ¿no item: 4.Quick disconnect.Function: 4.1 connects tubing to filters and fluid tanks.Potential failure mode: 4.1.2 not connected.Potential effect(s) of failure: 4.1.2.1 sheath line not connected to instrument or wet cart.Potential cause(s)/mechanism(s) of failure: pressure build-up in line to sheath pump.Line pops off pump and leaks fluid inside wet cart.Current controls: user observation of leak recommended actions: install tie-wraps on sheath pump tubing connections.Severity: 8.Occurrence: 4.Detection: 1.Rpn: 32.Mitigation(s) sufficient.Yes, no.Root cause: based on the investigation results the root cause of the spray of fluid under pressure was due to a worn pump fitting.Conclusion: based on the investigation results the root cause of the spray of fluid under pressure was due to a worn pump fitting.The fse confirmed the leakage to be from the back of the fluidics cart and replaced the worn pump fitting and connected tubing.They then verified that the parts were secured.After the repair the instrument was tested and functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to the leakage.The safety risk is limited, s2, and there was no impact to customer health or safety.
 
Event or Problem Description

Brand Name
FACSCANTO IVD 10 COLOR CONFIGURATION
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12698943
Report Number2916837-2021-00414
Device Sequence Number3983788
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown